Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 2, 2000, 8:24 PM EDT for Dutchess County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 8:24 PM EDT (00:24 UTC)
- Expired
- Sep 2, 2000, 9:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Dutchess County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 030023 SVRALB NYC027-030115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 824 PM EDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK * UNTIL 915 PM EDT * AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM AMENIA TO HYDE PARK...MOVING [ SOUTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... POUGHKEEPSIE AND DOVER PLAINS AT 835 PM WAPPINGERS FALLS AT 845 PM EDT HOPEWELL JUNCTION AND MYERS CORNER AT 850 PM EDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:55 PM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Sep 2, 2:55 PM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 255 PM EDT SAT SEP 2 2000 .DISC... .SHORT TERM...SFC FRONT CONTINUES STRETCHED ACROSS FA WITH WEAK SFC WVS ALONG FRONT. TD 59 AT ART CONTRASTS NICELY WITH 75 AT POU. SCT SHRA/TSRA BECOMING MORE NUMEROUS WITH AFTN HEATING AND LIFT. LITTLE UPR WIND TO TAP SO JUST BRIEF HEAVY RAINERS NO SVR. CONVECTION SHUD DIMINISH AFTER SUNSET...THUS SPLIT FIRST PERIOD INTO REST AFTN/EVENING AND OVERNIGHT PERIODS. .LONGER TERM...WHILE H500 CENTER REMAINS ANCHORED OVER TX/OK AREA...NORTHEAST PROGRESSES BACK INTO LW TROF POSITION THANKS TO SURGE OF S/WV ENERGY DROPPING DOWN FROM E HUDSONS BAY REGION. LOOKS LIKE ENOUGH SOUTH PUSH TO GET ONE FAIR DAY SUNDAY OUT OF THE THREE DAY WEEKEND...BEFORE NEXT S/WV IMPULSE CREATES AN UPR MIDWEST MCS/MCC WHICH ARRIVES SUNDAY NIGHT INTO LABOR DAY. COLD AIR BEHIND SYSTEM APPEARS OVERDONE...HOWEVER MID 30S NOTED ON AM MAP AS FAR SOUTH AS YYU/YTS/YUY. TRUST LK ONTARIO WILL MODERATE THAT AIRMASS SOME. .ALY...NONE. WILEY
In the hours before
Local storm report, Sep 2, 7:06 PM EDT, 1 hour 18 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP C 0705PM SAT SEP 02 2000 CSOC WLSR 03999 FILE 28 CORTLAND COUNTY SHERIFF NY0110000 SEP 02-00 TO NATIONAL WEATHER SERVICE THIS AGENCY IS REPORTING A SERIOUS ISOLATED THUNDERSTORM IN THE VILLAGE AND TOWN OF MARATHON NY RESULTING IN NUMEROUS WIRES AND TREES DOWN UTILITY COMPANIES ARE IN THE PROCESS OF CLEANING UP THIS STORM CONTAINED SEVERE LIGHTNING AND STRONG WINDS WITH A 1 MINUTE DURATION OF EXTREMELY HIGH WIND GUST THE ENTIRE STORM LASTED ABOUT 15 MINUTES AUTH AYRES,BRIAN SGT CAUFIELD 1904 OPER - CAUFIELD,GENE 1905N
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.